A logarithmic Hardy inequality

Manuel del Pino, Jean Dolbeault, Stathis Filippas, Achilles Tertikas

Research output: Contribution to journalArticlepeer-review

28 Citations (SciVal)


We prove a new inequality which improves on the classical Hardy inequality in the sense that a nonlinear integral quantity with super-quadratic growth, which is computed with respect to an inverse square weight, is controlled by the energy. This inequality differs from standard logarithmic Sobolev inequalities in the sense that the measure is neither Lebesgue's measure nor a probability measure. All terms are scale invariant. After an Emden-Fowler transformation, the inequality can be rewritten as an optimal inequality of logarithmic Sobolev type on the cylinder. Explicit expressions of the sharp constant, as well as minimizers, are established in the radial case. However, when no symmetry is imposed, the sharp constants are not achieved by radial functions, in some range of the parameters.

Original languageEnglish
Pages (from-to)2045-2072
Number of pages28
JournalJournal of Functional Analysis
Issue number8
Publication statusPublished - 15 Oct 2010


  • Caffarelli-Kohn-Nirenberg inequalities
  • Emden-Fowler transformation
  • Hardy inequality
  • Hardy-Sobolev inequalities
  • Interpolation
  • Logarithmic Sobolev inequality
  • Radial symmetry
  • Scale invariance
  • Sobolev inequality
  • Symmetry breaking

ASJC Scopus subject areas

  • Analysis


Dive into the research topics of 'A logarithmic Hardy inequality'. Together they form a unique fingerprint.

Cite this